MAUDE Adverse Event Report: BECTON DICKINSON ANGIOCATH PNK 20GA X 1.88IN; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON ANGIOCATH PNK 20GA X 1.88IN; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 381137
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Twelve days ago, on (b)(6) 2024, the patient was in a car accident that caused the car to overturn, resulting in multiple pains in the chest, abdomen, and lower extremities, accompanied by chest tightness, shortness of breath, and difficulty breathing.At that time, there was no unconsciousness, no dizziness or headache, no nausea or vomiting , no low back pain, no limb numbness, 120 was sent to our hospital for emergency treatment, and a complete examination revealed: chest plain scan showed multiple rib fractures from the 5th to 10th ribs on the left side, and a suspected fracture of the posterior segment of the 1st rib on the left side; multiple rib fractures from the 2nd to 5th ribs on the right side.Vertebral body fractures of the 8th and 10th thoracic vertebrae, and a fracture of the right transverse process of the 8th thoracic vertebra.Fracture of the body of the sternum.Attached note: a small amount of fluid accumulated in both pleural cavities, and the original small amount of pneumothorax on the right side had basically absorbed and disappeared.Fracture of the sternum.Right tibia and fibula anteroposterior view: fracture of the middle third of the right tibia.Considering ¿multiple injuries and traumatic wet lung,¿ the patient was given oxygen in the emergency department, chest bandages to immobilize the ribs, and methylprednisolone sodium succinate for anti-inflammatory treatment, supplemented by rehydration therapy.After admission, the patient underwent ¿bilateral open reduction and internal fixation of rib fractures and tracheostomy.¿ after the operation, the patient continued to be treated with ventilator assistance, and the ventilator could not be removed.The patient is currently conscious, but weak, with stable vital signs.On (b)(6) 2024, for further diagnosis and treatment, the patient was admitted to the emergency department with the diagnosis of ¿multiple injuries, traumatic wet lung¿.On (b)(6) a disposable intravenous catheter was used to infuse the patient.There was no abnormality during the installation and puncture process.At 4:38 during the inspection, it was found that there were traces of blood on the patient's wrist.Upon inspection, it was found that there was blood oozing from the junction of the indwelling needle cannula and the hub.The nurse immediately tore off the transparent dressing at the puncture site, removed the indwelling needle by pressing a cotton ball against the puncture site until there was no more bleeding from the puncture site, and wiped the wrist with a cotton swab.No other signs of injury were observed during subsequent observation.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381137 and lot number 4079624.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As neither physical samples nor picture samples were available for return, a thorough sample analysis could not be completed.If the affected samples become available for this incident or any potential future incidents, we would greatly appreciate the opportunity to review them.Based on the investigation results, an exact cause could not be determined for the reported event.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
(b)(6) 2024: 2.Has the device been damaged during use? no damage 3.Is there any impact on patients? no, replace it with a new indwelling needle.

Brand Name
ANGIOCATH PNK 20GA X 1.88IN
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20746502
Report Number9610048-2024-00179
Device Sequence Number8362956
Product Code FOZ
UDI-Device Identifier00382903811373
UDI-Public(01)00382903811373(11)240506(17)290331(10)4079624
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381137
Device Lot Number4079624
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown